Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have apthous ulcers. Inner lips rough. Can this be an allergy?

I am a 50 y/o male. I have had apthous ulcers as long as I can remember. There had been a long span of time in which I had not had a breakout, but in the last few weeks, I have been suffering a major upheaval. The inner part of my lips feel rough to my tongue and the ulcers are very small and on the margin of the lip and mucous membrane . However, I have others on the side of my tongue and a very larger one on the floor of my mouth. Can this be some sort of allergy? Many thanks..
Asked On : Fri, 29 Jun 2012
Answers:  5 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
there can be various reasons for this including stree ,nutritional deficiency etc etc
but since you are saying that they are multiple in number so i would suggest that you visit your dentist and get an examination done to rule out something serious
in the meanwhile you can do following
1.lukewarm saline rinses
2.apply hexigel to the affected area 3-4 times daily
3.use mucopain 10-15 min before eating so that you can eat properly
4.start taking lactovit and zincovit tab daily
hope that helps
Answered: Thu, 1 Aug 2013
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm forum,
Aphtous ulcers are usually caused due to-
Vitamin deficiencies.
Immunologic abnormalities.
Poor oral hygiene maintenance.
Medications taking.
I would suggest you to get your teeth cleaned.
Maintain good oral hygiene.
Take plenty of fluids and water.
Vitamin becosules,c,iron and folic acid tablets can be taken.
In severe cases,steroids are administered as per dentist's advice.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Dentist Dr. Shefali Gupta's  Response
Thanks for asking query,
Aphthous ulcers is a disease characterized by development of painful , recurrent , solitary or multiple ulcerations of the oral mucosa .
It occur due to bacterial infection , nutritional deficiency, hereditary, trauma, endocrine disorder, psychic factor,allergic factor, anxiety , stress.
I suggest you to visit dentist get it checked.Maintain oral hygiene, apply kenocart ointment topically on the ulcer, take vitamin supplement , take plenty of fluids , avoid stress.
Hope this will help you.
Answered: Thu, 9 May 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Recurrent apthous ulceration occurs due to stress, nutritional deficiencies, hormonal changes, or due to some kind of allergies.
I would suggest you to apply cortisone acetate topically over the affected area.
Take mutivitamin tablets.
Take complete balanced diet, drink plenty of water and keep yourself hydrated.
Take lukewarm saline gargles to give soothing effect and antiseptic mouthwash rinses.

Hope this helps out.

Answered: Sat, 27 Apr 2013
I find this answer helpful
  User's Response
Hi sir
this is most likely attack of apthous ulcers only, as these are the characteristic locations for such ulcers, and they do re-occur in summers, during stress, nutritional defeciency states or blood infections. If it would have been because of any sort of allergy, there will be other manifestations of allergy as well. Also, can you remember anything Noxious which you might have put in oral cavity in recent times or any newer drug like?

The symptoms can be relieved by taking b complex vitamins at night, and gargling with Tetracycline capsule 250 mg, broken in some water (available as RESTICILLIN-250 mg). you can also apply DOLOGEL CT to affected areas. Lastly avoid STRESS, the main culprit!!!
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor